Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 30, 2007, 3:02 PM PDT for 5 counties in Idaho. It took effect at Aug 31, 2007, 1:00 AM PDT. It was in force for 20 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2007, 3:02 PM PDT (22:02 UTC)
- In effect from
- Aug 31, 2007, 1:00 AM PDT
- Expired
- Aug 31, 2007, 9:20 PM PDT
- In force
- 20 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 7:12 PM PDT | TSTM WND DMG | 4 Ese Tekoa, ID | TREE LIMBS DOWN AND HEAVY RAIN |
| Aug 31, 7:35 PM PDT | FLOOD | Coeur D'Alene, ID | URBAN FLOODING CITY INTERSECTIONS WELL PONDED. WINDS GUSTING 30MPH. |
| Aug 31, 7:40 PM PDT | TSTM WND DMG | Kootenai, ID | POWER LINES DOWN WITH POWER OUTAGES AROUND KOOTENAI COUNTY. TREES DOWN. |
| Aug 31, 8:10 PM PDT | TSTM WND DMG | 3 S Sandpoint, ID | NUMEROUS TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2785 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KOTX 302202 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 302 PM PDT THU AUG 30 2007 ...SCATTERED THUNDERSTORMS EXPECTED LATE TONIGHT AND FRIDAY... .ANOTHER UPPER LEVEL DISTURBANCE WILL BRING THE NEXT ROUND OF THUNDERSTORMS TO THE SOUTHERN AND EASTERN DISTRICTS LATE TONIGHT INTO FRIDAY. A COLD FRONT WILL ARRIVE FRIDAY AFTERNOON AND BRING A CHANCE OF THUNDERSTORMS TO THE REGION. WAZ687-302315- /O.CAN.KOTX.FW.A.0005.070831T1200Z-070901T0600Z/ EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 302 PM PDT THU AUG 30 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FIRE WEATHER WATCH. THE MAIN THREAT OF THUNDERSTORMS HAS SHIFTED SOUTHEAST OF THIS DISTRICT...ALTHOUGH ISOLATED THUNDERSTORMS ARE POSSIBLE. $$ WAZ673-686-310615- /O.UPG.KOTX.FW.A.0005.070831T1200Z-070901T0600Z/ /O.NEW.KOTX.FW.W.0007.070831T0800Z-070901T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON NORTHEAST (ZONE 686)- 302 PM PDT THU AUG 30 2007 ...RED FLAG WARNING IN EFFECT FROM 1 AM TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ISOLATED THUNDERSTORMS WILL MOVE INTO THE COLUMBIA BASIN AFTER MIDNIGHT. THE CHANCE OF THUNDERSTORMS WILL INCREASE AND SPREAD NORTHEAST BY EARLY FRIDAY MORNING. THE MAIN THREAT OF SCATTERED THUNDERSTORMS WILL LIE EAST OF RITZVILLE AND INTO THE PALOUSE...AND NORTH ACROSS MAINLY SPOKANE COUNTY. THESE THUNDERSTORMS ARE EXPECTED TO BECOME INCREASINGLY WET BY FRIDAY AFTERNOON...YET THE POTENTIAL EXISTS FOR NUMEROUS LIGHTNING STRIKES FROM ANY STORMS THAT OCCUR. THIS WILL INCREASE THE DANGER OF NEW FIRE STARTS FROM LIGHTNING STRIKES OCCURRING ON THE LIGHT RAIN FRINGES OF THESE THUNDERSTORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ101-310615- /O.UPG.KOTX.FW.A.0005.070831T1200Z-070901T0600Z/ /O.NEW.KOTX.FW.W.0007.070831T1200Z-070901T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- 302 PM PDT THU AUG 30 2007 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ISOLATED THUNDERSTORMS WILL MOVE INTO IDAHO PANHANDLE EARLY FRIDAY MORNING. THE CHANCE OF THUNDERSTORMS WILL INCREASE BY MIDDAY FRIDAY AND INTO THE EVENING. THESE THUNDERSTORMS ARE EXPECTED TO BECOME INCREASINGLY WET DURING FRIDAY AFTERNOON AND EVENING...YET THE POTENTIAL EXISTS FOR NUMEROUS LIGHTNING STRIKES FROM ANY STORMS THAT OCCUR. THIS WILL INCREASE THE DANGER OF NEW FIRE STARTS FROM LIGHTNING STRIKES OCCURRING ON THE LIGHT RAIN FRINGES OF THESE THUNDERSTORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS86 KOTX 310326 AAA RFWOTX RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 826 PM PDT THU AUG 30 2007 ...SCATTERED THUNDERSTORMS EXPECTED LATE TONIGHT AND FRIDAY... .ANOTHER UPPER LEVEL DISTURBANCE WILL BRING THE NEXT ROUND OF THUNDERSTORMS TO THE SOUTHERN AND EASTERN DISTRICTS LATE TONIGHT INTO FRIDAY. A COLD FRONT WILL ARRIVE FRIDAY AFTERNOON AND BRING A CHANCE OF THUNDERSTORMS TO THE REGION. WAZ686-311200- /O.EXT.KOTX.FW.W.0007.070831T1200Z-070901T0600Z/ EAST WASHINGTON NORTHEAST (ZONE 686)- 826 PM PDT THU AUG 30 2007 ...RED FLAG WARNING NOW IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY BELOW 3000 FEET... THE RED FLAG WARNING IS NOW IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY. ISOLATED THUNDERSTORMS WILL MOVE INTO THE COLUMBIA BASIN OVERNIGHT...INCREASING AND EXPANDING NORTHEAST FRIDAY. THESE THUNDERSTORMS ARE EXPECTED TO BECOME INCREASINGLY WET BY FRIDAY AFTERNOON...YET THE POTENTIAL EXISTS FOR NUMEROUS LIGHTNING STRIKES FROM ANY STORMS THAT OCCUR. THIS WILL INCREASE THE DANGER OF NEW FIRE STARTS FROM LIGHTNING STRIKES OCCURRING ON THE LIGHT RAIN FRINGES OF THESE THUNDERSTORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ WAZ673-311200- /O.CON.KOTX.FW.W.0007.070831T0800Z-070901T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 826 PM PDT THU AUG 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 AM TO 9 PM PDT FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 AM TO 9 PM PDT FRIDAY. ISOLATED THUNDERSTORMS WILL MOVE INTO THE COLUMBIA BASIN OVERNIGHT...INCREASING AND EXPANDING NORTHEAST THROUGH FRIDAY. THE MAIN THREAT OF SCATTERED THUNDERSTORMS WILL LIE EAST OF RITZVILLE AND INTO THE PALOUSE. THESE THUNDERSTORMS ARE EXPECTED TO BECOME INCREASINGLY WET BY FRIDAY AFTERNOON...YET THE POTENTIAL EXISTS FOR NUMEROUS LIGHTNING STRIKES FROM ANY STORMS THAT OCCUR. THIS WILL INCREASE THE DANGER OF NEW FIRE STARTS FROM LIGHTNING STRIKES OCCURRING ON THE LIGHT RAIN FRINGES OF THESE THUNDERSTORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ IDZ101-311200- /O.CON.KOTX.FW.W.0007.070831T1200Z-070901T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- 826 PM PDT THU AUG 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY. ISOLATED THUNDERSTORMS WILL MOVE INTO IDAHO PANHANDLE EARLY FRIDAY MORNING. THE CHANCE OF THUNDERSTORMS WILL INCREASE BY MIDDAY FRIDAY AND INTO THE EVENING. THESE THUNDERSTORMS ARE EXPECTED TO BECOME INCREASINGLY WET DURING FRIDAY AFTERNOON AND EVENING...YET THE POTENTIAL EXISTS FOR NUMEROUS LIGHTNING STRIKES FROM ANY STORMS THAT OCCUR. THIS WILL INCREASE THE DANGER OF NEW FIRE STARTS FROM LIGHTNING STRIKES OCCURRING ON THE LIGHT RAIN FRINGES OF THESE THUNDERSTORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS86 KOTX 311154 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 454 AM PDT FRI AUG 31 2007 ...SCATTERED THUNDERSTORMS EXPECTED TODAY... .A VIGOROUS COLD FRONT WILL COLLIDE WITH MONSOONAL MOISTURE TODAY. A FEW THUNDERSTORMS ARE EXPECTED THIS MORNING...BUT STORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EARLY THIS EVENING WITH THE ARRIVAL OF THE COLD FRONT. IDZ101-WAZ686-010000- /O.EXT.KOTX.FW.W.0007.070831T2000Z-070901T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 454 AM PDT FRI AUG 31 2007 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THUNDERSTORMS ARE EXPECTED TO ERUPT THIS AFTERNOON OVER EASTERN WASHINGTON AND TRACK INTO THE IDAHO PANHANDLE THIS EVENING. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AS WELL AS GUSTY WINDS. THE MAJORITY OF THUNDERSTORMS WILL BE WET DUE TO INCREASING AMOUNTS OF MID LEVEL MOISTURE IN THE ATMOSPHERE. HOWEVER...THE LEVEL OF LIGHTNING EXPECTED COULD BE PROBLEMATIC GIVEN THE DRY CONDITION OF THE FUELS AND THE FAST MOVEMENT WE ANTICIPATE WITH THESE STORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ WAZ673-010000- /O.CON.KOTX.FW.W.0007.000000T0000Z-070901T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 454 AM PDT FRI AUG 31 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SCATTERED THUNDERSTORMS WILL AFFECT EASTERN WASHINGTON AND PORTIONS OF THE COLUMBIA BASIN TODAY. EXPECT STORMS TO DEVELOP THIS AFTERNOON EAST OF A LINE FROM COULEE CITY TO MOSES LAKE. SOME ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING...BUT THE MOST ACTIVE STORMS WILL OCCUR THIS AFTERNOON WITH THE ARRIVAL OF A VIGOROUS COLD FRONT. THE MAJORITY OF THUNDERSTORMS THAT OCCUR THIS AFTERNOON WILL BE WET...BUT THE LEVEL OF LIGHTNING EXPECTED COULD BE PROBLEMATIC GIVEN THE DRY CONDITION OF THE FUELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS86 KOTX 312242 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 342 PM PDT FRI AUG 31 2007 ...SCATTERED THUNDERSTORMS EXPECTED THROUGH THIS EVENING... .A VIGOROUS COLD FRONT WILL COLLIDE WITH MONSOONAL MOISTURE THROUGH THIS EVENING. WAZ673-010400- /O.CON.KOTX.FW.W.0007.000000T0000Z-070901T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 342 PM PDT FRI AUG 31 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SCATTERED THUNDERSTORMS WILL AFFECT EASTERN WASHINGTON AND PORTIONS OF THE COLUMBIA BASIN THROUGH 9 PM THIS EVENING. EXPECT STORMS TO DEVELOP THIS AFTERNOON MAINLY EAST OF A LINE FROM COULEE CITY TO MOSES LAKE. THE MAJORITY OF THUNDERSTORMS THAT OCCUR WILL BE WET...BUT THE LEVEL OF LIGHTNING EXPECTED COULD BE PROBLEMATIC GIVEN THE DRY CONDITION OF THE FUELS AND VERY GUSTY WINDS WITH THUNDERSTORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ IDZ101-WAZ686-010600- /O.CON.KOTX.FW.W.0007.000000T0000Z-070901T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 342 PM PDT FRI AUG 31 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THUNDERSTORMS WILL CONTINUE OVER EASTERN WASHINGTON AND THE IDAHO PANHANDLE THIS EVENING. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AS WELL AS VERY GUSTY WINDS. THE MAJORITY OF THUNDERSTORMS WILL BE WET DUE TO INCREASING AMOUNTS OF MID LEVEL MOISTURE IN THE ATMOSPHERE. HOWEVER...THE LEVEL OF LIGHTNING EXPECTED COULD BE PROBLEMATIC GIVEN THE DRY CONDITION OF THE FUELS AND THE FAST MOVEMENT WE ANTICIPATE WITH THESE STORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS86 KOTX 010420 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 920 PM PDT FRI AUG 31 2007 IDZ101-WAZ686-010530- /O.CAN.KOTX.FW.W.0007.000000T0000Z-070901T0600Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 920 PM PDT FRI AUG 31 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. THE THREAT FOR SCATTERED THUNDERSTORMS OVER EASTERN WASHINGTON AND THE IDAHO PANHANDLE HAS MOVED INTO MONTANA THIS EVENING...AND ONLY A SLIGHT THREAT OF ISOLATED THUNDER WILL BE SEEN BEFORE 11 PM. THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$ WAZ673-010530- /O.EXP.KOTX.FW.W.0007.000000T0000Z-070901T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 920 PM PDT FRI AUG 31 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE THREAT FOR SCATTERED THUNDERSTORMS HAS MOVED TO THE NORTHEAST OF THE AREA AND OUT OF THE AREA. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 30, 2:43 PM PDT, 19 minutes earlier.
Area forecast discussion, Aug 30, 2:43 PM PDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
243 PM PDT THU AUG 30 2007
.SYNOPSIS...THE ARRIVAL OF A COLD FRONT TOMORROW WILL BRING
SLIGHTLY COOLER TEMPERATURES ALONG WITH BREEZY CONDITIONS AND A
CHANCE OF THUNDERSTORMS. DRIER CONDITIONS WITH NEAR SEASONAL
TEMPERATURES WILL PREVAIL FOR THE WEEKEND.
&&
.DISCUSSION...
TONIGHT THROUGH SATURDAY....WATER VAPOR IMAGERY REVEALS AN UPPER LOW
SPINNING IN THE GULF OF ALASKA THIS AFTERNOON WITH A JET STREAK
ROUNDING THE BASE OF THE TROUGH. THE UPPER LEVEL RIDGE OVER THE
INLAND NORTHWEST WAS SHIFTING TO THE EAST TODAY AS A PACIFIC TROUGH
APPROACHED THE WEST COAST. A WEAK DISTURBANCE SLID ACROSS THE
FORECAST AREA TODAY HELPING TO TOUCH OFF SOME SHOWERS TODAY WITH A
FEW LIGHTNING STRIKES ACROSS SOUTHERN WASHINGTON. VERY LIGHT SHOWER
ACTIVITY HAS MOVED INTO THE PANHANDLE OF IDAHO WITH A FEW STRONGER
RETURNS INDICATED ON RADAR REFLECTIVITY IN THE SPOKANE AREA AT 21Z.
THESE HAVE DEVELOPED ALONG THE WESTERN EDGE OF THE CLOUD SHIELD AND
ARE MOVING QUICKLY TO THE NORTHEAST. EXPECT THIS ACTIVITY TO
DIMINISH AS IT MOVES EAST OF THE FORECAST AREA BY 00Z.
AS THE FRONTAL SYSTEM APPROACHES THE INLAND NORTHWEST MID LEVEL
MOISTURE WILL BE ON THE INCREASE AS SHORTWAVE ENERGY SLIDES ACROSS
THE FORECAST AREA. THERE WILL BE SUFFICIENT CAPE AND POTENTIAL
INSTABILITY ACROSS THE SOUTHEAST ZONES TO SUPPORT ISOLATED THUNDER
THROUGH THE OVERNIGHT PERIOD. THE THREAT OF SHOWERS AND
THUNDERSTORMS WILL INCREASE DURING THE DAY FRIDAY AND SPREAD NORTH
TO MUCH OF THE FORECAST AREA AS A SWATH OF DEEPER MOISTURE WITH PWAT
VALUES NEAR 200 PERCENT OF NORMAL SWEEPS THROUGH THE REGION.
OVERNIGHT FRIDAY THE SHOWERS WILL SHIFT EAST AND THE THREAT OF
THUNDER WILL DIMINISH AS THE BEST INSTABILITY MOVES EAST OF THE
FORECAST AREA. ON SATURDAY THE FRONTAL SYSTEM MOVES OFF TO THE EAST
WITH A FEW SHOWERS LINGERING OVER THE CENTRAL PANHANDLE OF IDAHO
EARLY IN THE DAY. A SHORTWAVE RIDGE STARTS TO BUILD OVER THE REGION
USHERING IN A DRIER AIRMASS.
TEMPERATURES WILL CONTINUE ABOVE SEASONAL NORMAL VALUES AND TRENDING
SLIGHTLY COOLER AND CLOSER TO NORMAL ON SATURDAY. /KELCH
SATURDAY NIGHT THROUGH THURSDAY...MODELS AGREE THAT ON SUNDAY
A SHORTWAVE UPPER LEVEL RIDGE WILL BUILD ACROSS THE PAC
NORTHWEST. CONDITIONS WILL DRY AND TEMPERATURES WILL WARM
SLIGHTLY. MONDAY ONWARD MODELS ARE HAVING A VERY DIFFICULT TIME
WITH A POTENTIAL TROUGH MOVING THROUGH THE AREA. MODELS DIFFER ON
STRENGTH...TIMING...AND POSITION. IT LOOKS AS THOUGH PERHAPS THAT
TUESDAY WILL BE THE DAY OF THE TROUGH MOVING IN ALONG WITH THE
ASSOCIATED COLD FRONT. TIMING WILL HAVE A LOT TO DO WITH FUTURE
FORECASTS AS IF THE FRONT MOVES THROUGH IN THE AFTERNOON HOURS
THERE WILL BE AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS.
HAVE DECREASED TEMPERATURES AND INCREASED CHANCE OF
PRECIPITATION...WITH THE BEST AREAS FOR RAIN BEING THE CASCADE
CREST AND EXTREME EASTERN WA AND NORTH ID. THUNDERSTORMS HAVE BEEN
CONFINED TO EAST OF A LINE FROM REPUBLIC TO RITZVILLE. AFTER THE
TROUGH PASSAGE...STARTING WEDNESDAY MODELS HINT AT A RIDGE
BUILDING INTO THE WEST. MODELS DIFFER ON THE AMPLITUDE OF THE
RIDGE WITH THE GFS SHOWING A STRONG POSITIVELY TILTED RIDGE
PUSHING INTO BRITISH COLUMBIA...WHILE THE ECMWF IS SHOWING MORE OF
A ZONAL FLOW. HAVE KEPT MENTION OF SHOWERS CONFINED TO THE
CASCADE CREST AND THE MOUNTAINS OF NORTH IDAHO. ONLY CHANGES MADE
WAS TO DECREASE SKY COVER FOR WED AND THUR. TEMPERATURES
THROUGHOUT THE PERIOD WILL REMAIN AT OR SLIGHTLY ABOVE AVERAGE
READINGS FOR THIS TIME OF THE YEAR. /NISBET
&&
.AVIATION...VFR CONDITIONS WILL BE THE RULE THROUGH 18Z
FRIDAY...BUT INCREASING MOISTURE WILL GENERATE BANDS OF SHOWERS. A
BAND OF HIGH BASED SHOWERS WILL MOVE NORTHEAST THROUGH THE SPOKANE
AND COEUR DALENE AREA FROM 18Z TO 20Z. PRECIPITATION INTENSITIES
WILL BE LIGHT. NO VISIBILITY OR CEILING RESTRICTIONS ARE
ANTICIPATED. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS
POSSIBLE THIS EVENING OVER SOUTHEAST WASHINGTON THROUGH THE
CENTRAL PANHANDLE. THIS ACTIVITY WILL ALSO BE HIGH BASED...BUT
HAVE A BETTER POTENTIAL TO PRODUCE LIGHTNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 60 84 56 81 53 82 / 20 30 40 10 0 0
COEUR DALENE 59 85 58 82 49 83 / 20 40 60 10 0 0
PULLMAN 54 84 55 82 44 85 / 20 40 60 10 0 0
LEWISTON 65 89 63 88 57 90 / 20 40 70 10 0 0
COLVILLE 49 87 48 84 46 86 / 10 30 30 10 0 0
SANDPOINT 50 82 54 80 46 81 / 20 50 50 10 0 0
KELLOGG 59 81 57 80 48 82 / 20 50 70 10 0 0
MOSES LAKE 59 88 56 86 50 86 / 20 20 10 10 0 0
WENATCHEE 64 86 59 84 56 85 / 20 20 10 10 0 0
OMAK 59 87 55 84 52 86 / 0 10 10 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING FROM 5 AM TO 11 PM PDT FRIDAY FOR CENTRAL
PANHANDLE MOUNTAINS...COEUR DALENE AREA...IDAHO PALOUSE...
NORTHERN PANHANDLE.
RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR CENTRAL
PANHANDLE MOUNTAINS...IDAHO PALOUSE...LEWIS AND SOUTHERN
NEZ PERCE COUNTIES...LEWISTON AREA.
WA...RED FLAG WARNING FROM 1 AM TO 9 PM PDT FRIDAY FOR MOSES LAKE
AREA...SPOKANE AREA...UPPER COLUMBIA BASIN...WASHINGTON
PALOUSE...WATERVILLE PLATEAU.
RED FLAG WARNING UNTIL 9 PM PDT FRIDAY FOR NORTHEAST BLUE
MOUNTAINS.
RED FLAG WARNING UNTIL 9 PM PDT FRIDAY FOR LOWER GARFIELD AND
ASOTIN COUNTIES.
&&Hazardous weather outlook, Aug 30, 8:35 AM PDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
835 AM PDT THU AUG 30 2007
WAZ041>043-311545-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...WENATCHEE...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...
OROVILLE
835 AM PDT THU AUG 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
WAZ031-311545-
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...ANATONE...PEOLA
835 AM PDT THU AUG 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT FRIDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY THROUGH
EARLY THIS EVENING OVER THE BLUE MOUNTAINS. SCATTERED LIGHTNING
FROM THUNDERSTORMS WILL POSE A SIGNIFICANT FIRE WEATHER THREAT IN
THE FORM OF NEW FIRE STARTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MORE THUNDERSTORMS ARE POSSIBLE ON FRIDAY.
IDZ003-004-311545-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...MOSCOW...ST. MARIES...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN
835 AM PDT THU AUG 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING.
FIRE WEATHER WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY OVER THE CENTRAL IDAHO
PANHANDLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE ON FRIDAY. IF
THUNDERSTORMS DEVELOP AS FORECAST...THERE WILL BE A HEIGHTENED
POTENTIAL FOR WILDFIRE STARTS SINCE FUELS ARE VERY DRY OVER THE
REGION.
IDZ001-002-WAZ033>038-044-311545-
NORTHERN PANHANDLE-COEUR DALENE AREA-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...PULLMAN...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WATERVILLE...
MANSFIELD
835 AM PDT THU AUG 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
FIRE WEATHER WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...TODAY AND TONIGHT
THERE IS THE POTENTIAL FOR THUNDERSTORMS LATE TONIGHT OVER
SOUTHEAST WASHINGTON THROUGH THE CENTRAL IDAHO PANHANDLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE ON FRIDAY. IF
THUNDERSTORMS DEVELOP AS FORECAST...THERE WILL BE A HEIGHTENED
POTENTIAL FOR WILDFIRE STARTS SINCE FUELS ARE VERY DRY OVER THE
REGION.
IDZ026-027-311545-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER
835 AM PDT THU AUG 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY THROUGH TONIGHT. THERE
WILL BE A HEIGHTENED POTENTIAL FOR WILDFIRE STARTS SINCE FUELS ARE
VERY DRY OVER THE REGION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS THE POTENTIAL FOR THUNDERSTORMS AGAIN ON FRIDAY AND
FRIDAY NIGHT.
WAZ032-311545-
LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITIES OF...CLARKSTON
835 AM PDT THU AUG 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS THE POTENTIAL FOR ISOLATED TO SCATTERED THUNDERSTORMS
FRIDAY AFTERNOON AND FRIDAY NIGHT OVER THE IDAHO PANHANDLE AND
ADJACENT PORTIONS OF EASTERN WASHINGTON.Nearby
Red Flag Warnings in Idaho, 2007Red Flag Warnings in Washington, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.